Alert archive / New Jersey / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 222, NWS Philadelphia/Mount Holly

September 6, 2025Burlington County, Ocean County, New Jersey

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Sep 6, 2025, 3:38 PM EDT for Burlington County, Ocean County, New Jersey. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2025, 3:38 PM EDT (19:38 UTC)
Expired
Sep 6, 2025, 4:16 PM EDT
In force
38 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Burlington County, NJ, Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 18 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 4:10 PM EDTTSTM WND GST 591 Ssw Seaside Park, NJWeatherFlow station in Seaside Park gusted to 51 knots (59 MPH).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 6, 1:13 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2025-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 975 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2025-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
975 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted.

518 
WUUS51 KPHI 061938
SVRPHI
NJC005-029-062030-
/O.NEW.KPHI.SV.W.0222.250906T1938Z-250906T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
338 PM EDT Sat Sep 6 2025

The National Weather Service in Mount Holly NJ has issued a

* Severe Thunderstorm Warning for...
  Central Ocean County in southern New Jersey...
  East central Burlington County in southern New Jersey...

* Until 430 PM EDT.

* At 337 PM EDT, a severe thunderstorm was located near Penn State
  Forest, or 18 miles southwest of Toms River, moving east at 40 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to roofs, siding, trees, and power lines is 
           possible.

* Locations impacted include...
  Toms River, Barnegat, Beachwood, Seaside Heights, Mantoloking,
  Bamber Lake, Dover Beaches North, Brookville, Holiday City South,
  Warren Grove, Old Halfway, Chatsworth, Penn State Forest, Dover
  Beaches South, Holiday City-Berkeley, South Toms River, Island
  Heights, Silver Ridge, Ocean Acres, and Gilford Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

In addition to large hail and damaging winds, frequent cloud to
ground lightning is occurring with this storm. Move indoors
immediately. Remember, if you can hear thunder, you are close enough
to be struck by lightning.

&&

LAT...LON 3969 7448 3985 7455 4004 7404 3974 7409
TIME...MOT...LOC 1937Z 251DEG 33KT 3979 7442 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MJL
3 follow-up statements
320 
WWUS51 KPHI 061955
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
355 PM EDT Sat Sep 6 2025

NJC005-062005-
/O.CAN.KPHI.SV.W.0222.000000T0000Z-250906T2030Z/
Burlington NJ-
355 PM EDT Sat Sep 6 2025

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BURLINGTON COUNTY
IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southern New Jersey.

LAT...LON 3974 7409 3970 7439 3992 7436 4004 7404
TIME...MOT...LOC 1955Z 251DEG 33KT 3985 7421 

$$

NJC029-062030-
/O.CON.KPHI.SV.W.0222.000000T0000Z-250906T2030Z/
Ocean NJ-
355 PM EDT Sat Sep 6 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL OCEAN COUNTY...

At 355 PM EDT, a severe thunderstorm was located near Beachwood, or
10 miles south of Toms River, moving east at 40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Damage to roofs, siding, trees, and power lines is 
         possible.

Locations impacted include...
Toms River, Barnegat, Beachwood, Seaside Heights, Mantoloking, Bamber
Lake, Dover Beaches North, Brookville, Holiday City South, Warren
Grove, Dover Beaches South, Holiday City-Berkeley, South Toms River,
Island Heights, Silver Ridge, Ocean Acres, Gilford Park, Holiday
Heights, and Waretown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with this storm. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.

&&

LAT...LON 3974 7409 3970 7439 3992 7436 4004 7404
TIME...MOT...LOC 1955Z 251DEG 33KT 3985 7421 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MJL
948 
WWUS51 KPHI 062008
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
408 PM EDT Sat Sep 6 2025

NJC029-062030-
/O.CON.KPHI.SV.W.0222.000000T0000Z-250906T2030Z/
Ocean NJ-
408 PM EDT Sat Sep 6 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EAST CENTRAL OCEAN COUNTY...

At 408 PM EDT, a severe thunderstorm was located near Seaside
Heights, or 9 miles southeast of Toms River, moving east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damage to roofs, siding, trees, and power lines is 
         possible.

Locations impacted include...
Toms River, Barnegat, Beachwood, Seaside Heights, Mantoloking, Dover
Beaches North, Holiday City South, Dover Beaches South, South Toms
River, Island Heights, Silver Ridge, Gilford Park, Holiday Heights,
and Waretown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3977 7409 3976 7431 3995 7427 4004 7404
TIME...MOT...LOC 2008Z 251DEG 33KT 3989 7406 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MJL
589 
WWUS51 KPHI 062016
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
416 PM EDT Sat Sep 6 2025

NJC029-062026-
/O.CAN.KPHI.SV.W.0222.000000T0000Z-250906T2030Z/
Ocean NJ-
416 PM EDT Sat Sep 6 2025

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OCEAN COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However heavy rain is
still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southern New Jersey.

LAT...LON 3977 7409 3976 7431 3995 7427 4004 7404
TIME...MOT...LOC 2013Z 251DEG 33KT 3992 7396 

$$

MJL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:31 PM EDT, 7 minutes earlier.

Area forecast discussion, Sep 6, 3:31 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
331 PM EDT Sat Sep 6 2025

.SYNOPSIS...
A strong cold front will cross the region tonight. This front
will become nearly stationary over New Jersey and Delmarva
through Sunday, and weak low pressure may track on this boundary
Sunday afternoon. The front departs Sunday night as high
pressure builds in from the west for the start of the new week.
Low pressure may track along the coast on Wednesday. A cold
front will then cross the region Thursday into Friday.

&&

.NEAR TERM /THROUGH SUNDAY/...
Latest analysis depicts a slow moving cold front stretching from
southeastern New York State across northeastern and south-
central Pennsylvania into the central Appalachians, gradually
creeping southeastward. Aloft, we are under a fast southwest
flow with a large longwave trough over the Great Lakes and a
shortwave over the Ohio Valley, approaching our region.

This front will not clear our CWA until Sunday morning after
sunrise, slowed down by a potential wave of low pressure
developing along it overnight thanks to the approaching
shortwave. Plenty of warmth and humidity as coalesced ahead of
the system thanks to southwesterly winds, with dew points
approaching 70 and temperatures approaching 90. In addition,
with the approaching shortwave, shear aloft has become quite
strong. Thus, the stage is set for what we are already starting
to see at this hour...scattered to numerous showers and
thunderstorms. The biggest risk appears to be damaging winds, so
SPC has included most of our CWA in a Severe Thunderstorm Watch
into this evening. There is a non-zero, but still low, tornado
risk as well. An additional risk, particularly due to high
moisture content and potential training/repetitive storm motion,
is for flash flooding, especially in the urban corridor where
runoff is always high no matter how dry its been. Considered a
narrow urban corridor flash flood watch but have held off for
the time being, but may revisit that in the next couple hours.
That said, do expect some areas to receive 1-2 inches of rain,
with locally up to 3, but if those occur in more rural
locations, these should be relatively well absorbed by the
rather dry ground we have presently.

Showers and perhaps isolated thunder may linger much of the
night thanks to the aforementioned potential for secondary low
development with the approaching shortwave, but with loss of
surface heating and CAPE, we'll likely see the severe risk
dwindle this evening and the flood risk dwindle overnight. Lows
will mostly be near 60.

With the slow moving nature of the front and potential for the
low redevelopment, some clouds likely linger much of Sunday, and
showers may do so as well especially in the morning, but the
system should be truly clearing the region by late in the day.
With the cooler air mass, limited sun and spotty showers, highs
will be considerably cooler, mostly in the low to mid 70s.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
A shortwave axis will pivot through our area Sunday night.
Behind this feature, flow aloft will weaken considerably, with
subtle height rises taking place through Monday night under weak
southwesterly mid- and upper- level flow. At the surface, the
cold front will continue to shift east away from the area as
high pressure originally centered over portions of the Midwest
and Great Lakes is ushered in.

Dry conditions are expected Sunday night. Lows will be in the
upper 40s to lower 50s. Monday should feature partly sunny skies
and highs in the mid 70s. Monday night, a weak surface low off
the US East Coast will begin to approach the area. This will
place the region in an onshore flow regime, and increased cloud
cover will likely result, especially near the coast.
Nevertheless, it should remain dry with lows in the upper 40s to
mid 50s.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Weak southwesterly flow aloft will continue across the region
on Tuesday. Some enhancement to the flow will likely occur as
the weak surface low off the East Coast makes its closest
approach Tuesday night. Tuesday should feature dry conditions,
partly cloudy skies, and highs in the mid 70s. Tuesday night,
depending on how close the surface low gets to the coast, a few
showers will be possible southeast of the I-95 corridor. Lows
will remain in the upper 40s to mid 50s with plenty of clouds
around regardless of if we have any showers in the area.

Widespread cloudiness will likely remain for a large part of
the day Wednesday, keeping temperatures in the low 70s despite
most locations remaining dry. As the system begins to pull away
Wednesday night, clouds may be somewhat slow to depart, limiting
cooling with lows in the low-mid 50s. Once this system departs
the area, the region will remain embedded within weak flow aloft
through at least the first part of the weekend, with surface
high pressure in control.

Thursday through Saturday are expected to be dry across the
area. As of right now, Thursday looks like the warmest day of
the extended period with temperatures in the low 80s. A dry cold
frontal passage will likely cool things down again as we head
into the weekend, bringing pleasant conditions.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Thru 0Z...Intervals of sub-VFR expected as showers and storms
develop, some of which could produce strong wind gusts. Outside
of storms, winds generally southwesterly around 10 kts, with a
few gusts up to 20 kts possible ahead of developing storms.
Included VCTS with TEMPO TSRAs at all TAF sites for portions of
the afternoon and evening. Convection gradually shifting east
and getting to the I-95 corridor toward 21z if not sooner.
Expecting scattered clusters of storms to get to the South
Jersey terminals by 23z if not sooner. Brief restrictions down
as low as IFR possible. Moderate confidence in timing and extent
of restrictions.

Tonight...Some shower activity lingers through the first half
of the night resulting in MVFR/IFR restrictions, primarily for
the I-95 and South Jersey terminals. An improvement to VFR is
possible late. Winds become northwesterly right around 00z, and
stay around 5-10 kt through the night. Low confidence in timing,
extent, and improvement of restrictions.

Sunday...Lingering sub-VFR conditions, mainly at KMIV/KACY, in
stratus/SHRA. Improving conditions otherwise. Winds NW 5-10 kts.
Moderate confidence.

Outlook...

Sunday night through Monday...VFR. No significant weather.

Monday night through Wednesday...Periods of sub-VFR conditions
cannot be ruled out, primarily in low clouds. A few showers are also
possible Tuesday night.

Thursday...VFR. No significant weather.

&&

.MARINE...
A Small Craft Advisory is in effect for all ocean zones as
southerly winds increase to 20 to 25 kt. Lower winds expected
within Delaware Bay as gusts remain around 20 kt. Thunderstorms
possible on the Delaware Bay after 3 PM and the ocean after 5 PM
may result in some Special Marine Warnings being issued.

For tonight, winds diminish as a cold front comes through,
bringing winds out of the northwest around 10-20 kt. Seas 2 to 4
feet. Scattered showers and thunderstorms expected on the water
through most of the night.

On Sunday, sub-SCA conditions are expected on all waters.

Outlook...

Sub-SCA conditions anticipated through Monday night, with winds
under 25 kt and seas under 5 feet. SCA conditions are possible
Tuesday into Wednesday, with northeasterly winds to 25 kt and
seas 5- 6 feet. Winds and seas should diminish by Thursday.

Rip Currents...

Sunday, winds turn northwesterly behind a cold front. Breaking
waves will be 1 to 2 feet with southeast swells 5 to 7 second
period. As a result, there is a LOW risk for the development of
dangerous and life threatening rip currents at the Jersey Shore
and at Delaware Beaches.

Monday, winds turn northerly around 10 mph. Breaking waves will
be 1 to 2 feet with southeast swells at a 7 second period. As a
result, there is a LOW risk for the development of dangerous
and life threatening rip currents at the Jersey Shore and at
Delaware Beaches.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.TIDES/COASTAL FLOODING...
Some spotty minor tidal flooding is possible with the high tide
cycles tonight within the upper Delaware Bay and tidal Delaware
River. Coastal Flood Advisories are not expected, but some
standing water may be seen in low lying areas within these
communities near tidal areas.

No tidal flooding is expected along the Atlantic Ocean front.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 9 PM EDT this evening for
     ANZ450>455.

&&

SYNOPSIS...MPS/RCM
NEAR TERM...RCM
SHORT TERM...Cooper
LONG TERM...Cooper
AVIATION...Cooper/RCM
MARINE...Cooper/RCM
TIDES/COASTAL FLOODING...PHI
Hazardous weather outlook, Sep 6, 5:02 AM EDT, 10 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
502 AM EDT Sat Sep 6 2025

MDZ012-015-019-020-070915-
Kent MD-Queen Annes-Talbot-Caroline-
502 AM EDT Sat Sep 6 2025

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

Showers and thunderstorms are expected this afternoon and this
evening. Main threats are heavy rain and locally damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

Hoeflich

In the hours before

Local storm report, Sep 6, 2:53 PM EDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
253 PM EDT Sat Sep 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     Hail             Hillsborough Twp        40.50N 74.67W
09/06/2025  M0.88 Inch       Somerset           NJ   Trained Spotter

            Nickel size hail in Hillsborough.

&&

ZC

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 2:22 AM EDTSmall Craft AdvisoryPHI19 hr
Sep 6, 2:14 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Middlesex, Somerset46 min
Sep 6, 2:46 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Somerset23 min
Sep 6, 2:47 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Gloucester43 min
Sep 6, 2:52 PM EDTSpecial Marine WarningPHI23 min
Sep 6, 3:34 PM EDTSpecial Marine WarningPHI56 min
Sep 6, 4:23 PM EDTSpecial Marine WarningPHI24 min
Sep 6, 4:57 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden31 min
Sep 6, 5:20 PM EDTSpecial Marine WarningPHI25 min
Sep 6, 5:51 PM EDTSpecial Marine WarningPHI54 min
Sep 6, 6:07 PM EDTSpecial Marine WarningPHI38 min
Sep 6, 6:20 PM EDTFlash Flood WarningPHIMonmouth4 hr

Nearby

Severe Thunderstorm Warnings in New Jersey, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.